Alert archive / Texas / Severe Thunderstorm Warnings in 2019

Severe Thunderstorm Warning 129, NWS Austin/San Antonio, TX

May 30, 2019Val Verde County, Texas

NWS Austin/San Antonio, TX issued this severe thunderstorm warning at May 30, 2019, 7:33 AM CDT for Val Verde County, Texas. It was in force for 26 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
May 30, 2019, 7:33 AM CDT (12:33 UTC)
Expired
May 30, 2019, 7:59 AM CDT
In force
26 min
Issued by
NWS Austin/San Antonio, TX
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

County Val Verde County, TX

The radar

The Laughlin AFB radar (KDFX), 129 km from the middle of the area, began a volume at 12:35 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Del Rio, TX (KDLF), launched 12:00Z, 0.6 hours before the alert went out and 92 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Del Rio, TX at 12:00Z on 2019-05-30Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1553 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Del Rio, TX at 12:00Z on 2019-05-30The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 51 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1553 J/kg
Mixed-layer CIN
-27 J/kg
Mixed-layer LCL
611 m above ground
0-6 km bulk shear
31 kt
0-1 km storm-relative helicity
51 m²/s²
0-3 km storm-relative helicity
173 m²/s²
Significant tornado parameter
1.0
Supercell composite
6.7

Open this sounding in Storm Lab

The text

As transmitted.

477 
WUUS54 KEWX 301233
SVREWX
TXC465-301330-
/O.NEW.KEWX.SV.W.0129.190530T1233Z-190530T1330Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Austin/San Antonio TX
733 AM CDT Thu May 30 2019

The National Weather Service in Austin San Antonio has issued a

* Severe Thunderstorm Warning for...
  North central Val Verde County in south central Texas...

* Until 830 AM CDT.

* At 733 AM CDT, a severe thunderstorm was located 7 miles south of
  Juno, moving northeast at 25 mph.

  HAZARD...60 mph wind gusts and quarter size hail.

  SOURCE...Radar indicated.

  IMPACT...Hail damage to vehicles is expected. Expect wind damage 
           to roofs, siding, and trees.

* Locations impacted include...
  Juno and Bakers Crossing. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

Large hail, damaging winds, and continuous cloud to ground lightning
are occurring with this storm. Move indoors immediately. Lightning is
one of nature's leading killers. Remember, if you can hear thunder,
you are close enough to be struck by lightning.

&&

LAT...LON 3029 10129 3029 10082 2991 10106 2997 10131
TIME...MOT...LOC 1233Z 207DEG 21KT 3004 10115 

HAIL...1.00IN
WIND...60MPH
 
$$

HUFFMAN
2 follow-up statements
743 
WWUS54 KEWX 301252
SVSEWX

Severe Weather Statement
National Weather Service Austin/San Antonio TX
752 AM CDT Thu May 30 2019

TXC465-301330-
/O.CON.KEWX.SV.W.0129.000000T0000Z-190530T1330Z/
Val Verde TX-
752 AM CDT Thu May 30 2019

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 830 AM CDT
FOR NORTH CENTRAL VAL VERDE COUNTY...

At 751 AM CDT, a severe thunderstorm was located over Juno, moving
northeast at 25 mph.

HAZARD...Quarter size hail.

SOURCE...Radar indicated.

IMPACT...Damage to vehicles is expected.

Locations impacted include...
Juno.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

Continuous cloud to ground lightning is occurring with this storm.
Move indoors immediately. Lightning is one of nature's leading
killers. Remember, if you can hear thunder, you are close enough to
be struck by lightning.

&&

LAT...LON 3029 10129 3029 10082 3000 10100 3004 10131
TIME...MOT...LOC 1251Z 207DEG 21KT 3014 10109 

HAIL...1.00IN
WIND...<50MPH
 
$$

HUFFMAN
329 
WWUS54 KEWX 301259
SVSEWX

Severe Weather Statement
National Weather Service Austin/San Antonio TX
759 AM CDT Thu May 30 2019

TXC465-301308-
/O.CAN.KEWX.SV.W.0129.000000T0000Z-190530T1330Z/
Val Verde TX-
759 AM CDT Thu May 30 2019

...THE SEVERE THUNDERSTORM WARNING FOR NORTH CENTRAL VAL VERDE COUNTY
IS CANCELLED...
                
The storm which prompted the warning has weakened below severe
limits, and no longer poses an immediate threat to life or property.
Therefore, the warning has been cancelled.  However small hail is
still possible with this thunderstorm.

To report severe weather, contact your nearest law enforcement
agency. They will relay your report to the National Weather Service
Austin San Antonio.

LAT...LON 3029 10129 3029 10082 3000 10100 3004 10131
TIME...MOT...LOC 1258Z 207DEG 21KT 3018 10107 

$$

HUFFMAN

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Austin/San Antonio, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at May 30, 6:43 AM CDT, 50 minutes earlier.

Area forecast discussion, May 30, 6:43 AM CDT, 50 minutes before
Area Forecast Discussion
National Weather Service Austin/San Antonio TX
643 AM CDT Thu May 30 2019

.UPDATE...
12Z Aviation forecast below.

&&

.AVIATION...
MVFR ceilings through the morning hours becoming VFR in the afternoon
outside of convection. Scattered SHRAs and TSTMs will remain focused
through the morning near the frontal boundary draped from near
3T5-SSF-DRT. A few strong to severe storms are possible. Focus for
storms later this afternoon and tonight may occur near the Rio Grande
and northwest Hill Country. Winds turning NE to E around 5-10 kts
through the day.

&&

.PREV DISCUSSION... /ISSUED 353 AM CDT Thu May 30 2019/

SHORT TERM (Today through Friday)...
A weakening frontal zone over Central TX is generating scattered
storms along outflows with isolated severe storms possible. CAPE
values of 2-3 kJ/kg and shear values below 40 knots where the leading
edge of activity exist leads only to a marginal threat for severe
for this morning. Later this afternoon, convergent boundaries and
increased CAPEs from daytime heating will lead to a slightly higher
potential for severe activity, mainly west of a Fredericksburg to
Carrizo Springs line through this evening. Temperatures this
afternoon should take a 2 or 3 degree step back from those of
Wednesday thanks mostly to a chaotic sky containing clouds at various
elevations. About half of the CAM models generate a small nighttime
storm complex and track it east toward the I-35 corridor overnight,
but timing and locations are still to random to warrant much more
than a 30 percent chance of rain. Higher PoPs will remain to the west
and southeast where surface convergence remains present along the
washing out frontal boundary. The elevated moist layer begins to lift
north Friday, keeping most of the deeper daytime convection north of
Hwy 90 for Friday, while temperatures still benefit from low level
instability and some spotty showers across most areas.

LONG TERM (Friday Night through Wednesday)...
While models still suggest a fair amount of mid level moisture over
South-central TX for Saturday, the axis of highest moisture and
instability will have shifted well to the west to keep storm
initiation tied to the higher terrain over Mexico and West TX. At the
same time mid-level ridging amplifies over Central TX to reduce
instability aloft. Pwat values remain 1.5 to 2.0, so the chance of an
isolated shower can't be ruled out, but coverage should be below 10
percent.

Sunday through Tuesday should be a fairly dormant pattern with
gradually decreasing Pwat values and mid to upper level ridging
continuing to build. The amplitude of the mid level ridging gets
sharp along a N-S axis on Tuesday which could signal the next
opportunity for the area to see a stormy pattern to follow. On the
west side of this trimming mid-level axis, tropical moisture is
depicted to collect over Mexico from both the Pacific an the Wrn
Gulf and push north into W TX. A broad monsoon-like pattern develops
over NM/W TX Wednesday, and this leaves the models breaking down
mid-level height fields into a broad upper troughing feature over the
NM/Mexico border by most accounts on late Wednesday. The ECM/CMC
solutions go a bit too aggressive with the ridge breakdown and would
expect to see the more moderate GFS solution. Would expect to see 2
to 3 days of at least 30 percent daytime PoPs and a curbing of max
temps by a couple degrees between Wednesday and next Saturday, from
this loose pattern. Will keep the Wed-Thu forecasts conservative with
mainly 20s and 30s on PoPs and wait for models to converge on more
mesoscale features.

&&

.PRELIMINARY POINT TEMPS/POPS...
Austin Camp Mabry              85  70  86  72  91 /  30  30  40  -   10
Austin Bergstrom Intl Airport  86  71  86  72  91 /  30  30  40  -   10
New Braunfels Muni Airport     85  71  86  72  90 /  40  20  30  -   10
Burnet Muni Airport            83  67  83  70  89 /  20  30  40  -   10
Del Rio Intl Airport           89  72  88  74  91 /  40  50  30  20  -
Georgetown Muni Airport        85  68  85  71  90 /  20  30  40  -   20
Hondo Muni Airport             90  72  89  73  91 /  20  30  20  -   -
San Marcos Muni Airport        86  71  87  72  91 /  40  20  30  -   10
La Grange - Fayette Regional   88  72  88  74  93 /  40  20  30  -   10
San Antonio Intl Airport       88  72  88  73  91 /  40  20  30  -   10
Stinson Muni Airport           88  73  88  74  90 /  40  20  20  -   10

&&

.EWX WATCHES/WARNINGS/ADVISORIES...
None.
&&

Aviation...Runyen
Short-Term/Long-Term...Oaks
Hazardous weather outlook, May 30, 4:39 AM CDT, 2 hours 54 minutes before
Hazardous Weather Outlook
National Weather Service Austin/San Antonio TX
439 AM CDT Thu May 30 2019

TXZ171>173-183>194-202>209-217>225-228-310945-
Llano-Burnet-Williamson-Val Verde-Edwards-Real-Kerr-Bandera-
Gillespie-Kendall-Blanco-Hays-Travis-Bastrop-Lee-Kinney-Uvalde-
Medina-Bexar-Comal-Guadalupe-Caldwell-Fayette-Maverick-Zavala-
Frio-Atascosa-Wilson-Karnes-Gonzales-De Witt-Lavaca-Dimmit-
439 AM CDT Thu May 30 2019

This Hazardous Weather Outlook is for South-Central Texas..

.DAY ONE...Today And Tonight.

There is a slight risk for severe thunderstorms this afternoon and
tonight west of a Fredericksburg to Castroville to Catarina line.
Large hail and damaging wind gusts will be the primary threats,
and most of the strong storms are expected to occur between 3 pm
and 3 am.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation may be needed Wednesday evening.

In the hours before

Local storm report, May 30, 5:31 AM CDT, 2 hours 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
531 AM CDT THU MAY 30 2019

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0447 AM     TSTM WND DMG     BASTROP                 30.11N 97.31W
05/30/2019                   BASTROP            TX   FIRE DEPT/RESCUE

            SEVERAL TREES DOWN AND POWER OUTAGES
            REPORTED NEAR THE INTERSECTION OF HWY 95 AND
            CHESTNUT ST.

&&

MO
Special weather statement, May 30, 5:57 AM CDT, 1 hour 36 minutes before
Special Weather Statement
National Weather Service Austin/San Antonio TX
557 AM CDT Thu May 30 2019

TXZ183-301130-
Val Verde TX-
557 AM CDT Thu May 30 2019

...SIGNIFICANT WEATHER ADVISORY FOR EAST CENTRAL VAL VERDE COUNTY
UNTIL 630 AM CDT...

At 556 AM CDT, Doppler radar was tracking a strong thunderstorm near
Amistad Recreation Area - Long Point, or 12 miles north of Del Rio,
moving northeast at 15 mph.

Half inch hail and winds in excess of 40 mph will be possible with
this storm.

Locations impacted include...
Amistad Recreation Area - Long Point, Devils Shores, Amistad
Recreation Area - 277 North Campground, Amistad Recreation Area -
Rough Canyon, Amistad Recreation Area - 277 South Boat Ramp and
Devils River SNA - Big Satan.

LAT...LON 2946 10085 2951 10100 2975 10096 2966 10071
TIME...MOT...LOC 1056Z 208DEG 15KT 2954 10092

MO
Special weather statement, May 30, 6:21 AM CDT, 1 hour 12 minutes before
Special Weather Statement
National Weather Service Austin/San Antonio TX
621 AM CDT Thu May 30 2019

TXZ183-184-301215-
Val Verde TX-Edwards TX-
621 AM CDT Thu May 30 2019

...SIGNIFICANT WEATHER ADVISORY FOR WEST CENTRAL EDWARDS AND EAST
CENTRAL VAL VERDE COUNTIES UNTIL 715 AM CDT...

At 621 AM CDT, Doppler radar was tracking a strong thunderstorm 14
miles southwest of Carta Valley, or 16 miles southwest of Loma Alta,
moving north at 25 mph.

Penny size hail and winds in excess of 40 mph will be possible with
this storm.

Locations impacted include...
Loma Alta, Pafford Crossing, Vinegarone, Devils River SNA - Big Satan
and Devils River SNA - Del Norte.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

&&

LAT...LON 2960 10081 2966 10101 3011 10089 3002 10059
TIME...MOT...LOC 1121Z 198DEG 23KT 2970 10089

MO
Special weather statement, May 30, 6:27 AM CDT, 1 hour 6 minutes before
Special Weather Statement
National Weather Service Austin/San Antonio TX
627 AM CDT Thu May 30 2019

TXZ183-202-301230-
Kinney TX-Val Verde TX-
627 AM CDT Thu May 30 2019

...SIGNIFICANT WEATHER ADVISORY FOR WESTERN KINNEY AND SOUTHEASTERN
VAL VERDE COUNTIES UNTIL 730 AM CDT...

At 627 AM CDT, Doppler radar was tracking a strong thunderstorm near
Standart, or 14 miles west of Brackettville, moving north at 25 mph.

Wind gusts up to 50 mph will be possible with this storm.

Locations impacted include...
Del Rio, Standart, Alamo Village, Amanda, Laughlin AFB and Val Verde
Park.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

&&

LAT...LON 2973 10075 2970 10070 2962 10070 2962 10053
      2951 10031 2916 10058 2938 10093
TIME...MOT...LOC 1127Z 198DEG 23KT 2927 10065

MO
Special weather statement, May 30, 7:22 AM CDT, 11 minutes before
Special Weather Statement
National Weather Service Austin/San Antonio TX
722 AM CDT Thu May 30 2019

TXZ183-301300-
Val Verde TX-
722 AM CDT Thu May 30 2019

...SIGNIFICANT WEATHER ADVISORY FOR NORTH CENTRAL VAL VERDE COUNTY
UNTIL 800 AM CDT...

At 722 AM CDT, Doppler radar was tracking a strong thunderstorm 15
miles south of Juno, moving northeast at 15 mph.

Nickel size hail and wind gusts up to 50 mph will be possible with
this storm.

Locations impacted include...
Juno and Bakers Crossing.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

&&

LAT...LON 2976 10113 2981 10131 3025 10129 3018 10091
TIME...MOT...LOC 1222Z 207DEG 14KT 2994 10120

MO
Special weather statement, May 30, 7:28 AM CDT, 5 minutes before
Special Weather Statement
National Weather Service Austin/San Antonio TX
728 AM CDT Thu May 30 2019

TXZ183-184-301315-
Val Verde TX-Edwards TX-
728 AM CDT Thu May 30 2019

...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN EDWARDS AND EAST
CENTRAL VAL VERDE COUNTIES UNTIL 815 AM CDT...

At 728 AM CDT, Doppler radar was tracking a strong thunderstorm near
Loma Alta, moving northeast at 20 mph.

Nickel size hail and wind gusts up to 50 mph will be possible with
this storm.

Locations impacted include...
Loma Alta, Us-277 Near The Sutton-
Edwards County Line and Vinegarone.

LAT...LON 3029 10042 3013 10034 2981 10069 2994 10088
      3029 10070
TIME...MOT...LOC 1228Z 216DEG 19KT 2997 10075

HUFFMAN

The office that day

Everything else NWS Austin/San Antonio, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 29, 11:09 PM CDTSpecial Weather StatementEWXGillespie51 min
May 30, 12:55 AM CDTSpecial Weather StatementEWXKendall35 min
May 30, 2:21 AM CDTSpecial Weather StatementEWXComal39 min
May 30, 2:28 AM CDTSevere Thunderstorm WarningEWXComal, Kendall34 min
May 30, 4:03 AM CDTAreal Flood AdvisoryEWXTravis117 min
May 30, 4:27 AM CDTSpecial Weather StatementEWXBastrop33 min
May 30, 4:47 AM CDTAreal Flood AdvisoryEWXBastrop3 hr
May 30, 4:57 AM CDTSevere Thunderstorm WarningEWXBastrop34 min
May 30, 5:30 AM CDTSpecial Weather StatementEWXFayette60 min
May 30, 5:57 AM CDTSpecial Weather StatementEWXVal Verde33 min
May 30, 6:21 AM CDTSpecial Weather StatementEWXVal Verde54 min
May 30, 6:27 AM CDTSpecial Weather StatementEWXKinney63 min
May 30, 6:32 AM CDTSevere Thunderstorm WarningEWXVal Verde58 min
May 30, 6:38 AM CDTSevere Thunderstorm WarningEWXEdwards, Kinney, Val Verde67 min
May 30, 6:39 AM CDTAreal Flood AdvisoryEWXBastrop, Caldwell3 hr
May 30, 6:54 AM CDTFlash Flood WarningEWXBastrop, Caldwell3 hr
May 30, 7:22 AM CDTSpecial Weather StatementEWXVal Verde38 min
May 30, 7:28 AM CDTSpecial Weather StatementEWXEdwards47 min
May 30, 7:43 AM CDTSpecial Weather StatementEWXEdwards47 min
May 30, 7:46 AM CDTSpecial Weather StatementEWXEdwards44 min
May 30, 8:09 AM CDTSevere Thunderstorm WarningEWXEdwards, Val Verde19 min
May 30, 8:27 AM CDTSpecial Weather StatementEWXEdwards48 min
May 30, 11:08 AM CDTSpecial Weather StatementEWXVal Verde37 min
May 30, 11:50 AM CDTSpecial Weather StatementEWXVal Verde40 min
May 30, 11:58 AM CDTSevere Thunderstorm WarningEWXVal Verde32 min
May 30, 12:32 PM CDTSpecial Weather StatementEWXTerrell43 min
May 30, 12:42 PM CDTSevere Thunderstorm WarningEWXVal Verde33 min
May 30, 1:14 PM CDTSpecial Weather StatementEWXVal Verde46 min
May 30, 4:36 PM CDTSevere Thunderstorm WarningEWXEdwards54 min
May 30, 4:59 PM CDTSevere Thunderstorm WarningEWXEdwards, Kerr44 min
May 30, 5:15 PM CDTSpecial Weather StatementEWXLlano45 min
May 30, 5:21 PM CDTSevere Thunderstorm WarningEWXKerr54 min
May 30, 5:34 PM CDTSevere Thunderstorm WarningEWXKerr, Real26 min
May 30, 5:56 PM CDTSevere Thunderstorm WarningEWXKerr49 min
May 30, 6:00 PM CDTSpecial Weather StatementEWXLlano45 min
May 30, 6:08 PM CDTSevere Thunderstorm WarningEWXBlanco, Gillespie, Llano67 min
May 30, 6:38 PM CDTAreal Flood AdvisoryEWXDeWitt, Lavaca3 hr
May 30, 6:40 PM CDTSpecial Weather StatementEWXKerr50 min
May 30, 6:42 PM CDTSpecial Weather StatementEWXLavaca18 min
May 30, 6:52 PM CDTSpecial Weather StatementEWXBlanco53 min
May 30, 6:55 PM CDTSevere Thunderstorm WarningEWXEdwards, Val Verde65 min

Nearby

Severe Thunderstorm Warnings in Texas, 2019Every severe thunderstorm warning in 2019

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.